Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Well-posedness of the conductivity reconstruction from an interior current density in terms of Schauder theory


Authors: Yong-Jung Kim and Min Gi Lee
Journal: Quart. Appl. Math. 73 (2015), 419-433
MSC (2010): Primary 78A30; Secondary 65N21
DOI: https://doi.org/10.1090/qam/1368
Published electronically: June 23, 2015
MathSciNet review: 3400751
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show the well-posedness of the conductivity image reconstruction problem with a single set of interior electrical current data and boundary conductivity data. Isotropic conductivity is considered in two space dimensions. Uniqueness for similar conductivity reconstruction problems has been known for several cases. However, the existence and the stability are obtained in this paper for the first time. The main tool of the proof is the method of characteristics of a related curl equation.


References [Enhancements On Off] (What's this?)

  • [1] G. Alessandrini and R. Magnanini, Elliptic equations in divergence form, geometric critical points of solutions, and Stekloff eigenfunctions, SIAM J. Math. Anal. 25 (1994), no. 5, 1259-1268. MR 1289138 (95f:35180), https://doi.org/10.1137/S0036141093249080
  • [2] Giovanni Alessandrini, An identification problem for an elliptic equation in two variables, Ann. Mat. Pura Appl. (4) 145 (1986), 265-295 (English, with Italian summary). MR 886713 (88g:35193), https://doi.org/10.1007/BF01790543
  • [3] Guillaume Bal, Eric Bonnetier, François Monard, and Faouzi Triki, Inverse diffusion from knowledge of power densities, Inverse Probl. Imaging 7 (2013), no. 2, 353-375. MR 3063538, https://doi.org/10.3934/ipi.2013.7.353
  • [4] Guillaume Bal, Chenxi Guo, and François Monard, Inverse anisotropic conductivity from internal current densities, Inverse Problems 30 (2014), no. 2, 025001, 21. MR 3162103, https://doi.org/10.1088/0266-5611/30/2/025001
  • [5] Earl A. Coddington and Norman Levinson, Theory of ordinary differential equations, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1955. MR 0069338 (16,1022b)
  • [6] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. Reprint of the 1998 edition. MR 1814364 (2001k:35004)
  • [7] Yong Jung Kim, Ohin Kwon, Jin Keun Seo, and Eung Je Woo, Uniqueness and convergence of conductivity image reconstruction in magnetic resonance electrical impedance tomography, Inverse Problems 19 (2003), no. 5, 1213-1225. MR 2024696 (2004m:35275), https://doi.org/10.1088/0266-5611/19/5/312
  • [8] Ian Knowles and Robert Wallace, A variational solution for the aquifer transmissivity problem, Inverse Problems 12 (1996), no. 6, 953-963. MR 1421658 (97g:86004), https://doi.org/10.1088/0266-5611/12/6/010
  • [9] Ohin Kwon, June-Yub Lee, and Jeong-Rock Yoon, Equipotential line method for magnetic resonance electrical impedance tomography, Inverse Problems 18 (2002), no. 4, 1089-1100. MR 1929284 (2003j:78035), https://doi.org/10.1088/0266-5611/18/4/310
  • [10] June-Yub Lee, A reconstruction formula and uniqueness of conductivity in MREIT using two internal current distributions, Inverse Problems 20 (2004), no. 3, 847-858. MR 2067504 (2005c:35295), https://doi.org/10.1088/0266-5611/20/3/012
  • [11] Min Gi Lee, Network approach to conductivity recovery, MS thesis, KAIST (2009).
  • [12] Min Gi Lee and Yong-Jun Kim, Existence and uniqueness in anisotropic conductivity reconstruction with Faraday's law, preprint.
  • [13] Min Gi Lee, Min-Su Ko, and Yong-Jun Kim, Orthotropic conductivity reconstruction with virtual resistive network and Faraday's law, preprint.
  • [14] Min Gi Lee, Min-Su Ko, and Yong-Jun Kim, Virtual resistive network and conductivity reconstruction with Faraday's law, Inverse Problems 30 (2014), no. 12, 125009, 21. MR 3291123
  • [15] Tae Hwi Lee, Hyun Soo Nam, Min Gi Lee, Yong Jung Kim, Eung Je Woo, and Oh In Kwon, Reconstruction of conductivity using the dual-loop method with one injection current in MREIT, Physics in Medicine and Biology 55 (2010), no. 24, 7523.
  • [16] François Monard and Guillaume Bal, Inverse anisotropic conductivity from power densities in dimension $ n\geq 3$, Comm. Partial Differential Equations 38 (2013), no. 7, 1183-1207. MR 3169742, https://doi.org/10.1080/03605302.2013.787089
  • [17] François Monard and Guillaume Bal, Inverse anisotropic diffusion from power density measurements in two dimensions, Inverse Problems 28 (2012), no. 8, 084001, 20. MR 2956557, https://doi.org/10.1088/0266-5611/28/8/084001
  • [18] François Monard and Guillaume Bal, Inverse diffusion problems with redundant internal information, Inverse Probl. Imaging 6 (2012), no. 2, 289-313. MR 2942741, https://doi.org/10.3934/ipi.2012.6.289
  • [19] Adrian Nachman, Alexandru Tamasan, and Alexandre Timonov, Conductivity imaging with a single measurement of boundary and interior data, Inverse Problems 23 (2007), no. 6, 2551-2563. MR 2441019 (2009k:35325), https://doi.org/10.1088/0266-5611/23/6/017
  • [20] Gerard R. Richter, An inverse problem for the steady state diffusion equation, SIAM J. Appl. Math. 41 (1981), no. 2, 210-221. MR 628945 (82m:35143), https://doi.org/10.1137/0141016
  • [21] Jin Keun Seo, Ohin Kwon, and Eung Je Woo, Magnetic resonance electrical impedance tomography (MREIT): conductivity and current density imaging, Journal of Physics: Conference Series, vol. 12, 2005, p. 140.
  • [22] Jin Keun Seo and Eung Je Woo, Magnetic resonance electrical impedance tomography (MREIT), SIAM Rev. 53 (2011), no. 1, 40-68. MR 2785879 (2012d:35412), https://doi.org/10.1137/080742932
  • [23] Hermann Weyl, The method of orthogonal projection in potential theory, Duke Math. J. 7 (1940), 411-444. MR 0003331 (2,202a)
  • [24] E. J. Woo and J. K. Seo, Magnetic resonance electrical impedance tomography (MREIT) for high-resolution conductivity imaging, Physiological Measurement 29 (2008), R1.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 78A30, 65N21

Retrieve articles in all journals with MSC (2010): 78A30, 65N21


Additional Information

Yong-Jung Kim
Affiliation: Department of Mathematical Sciences, KAIST, Daejeon 305-701, Republic of Korea, and National Institute of Mathematical Sciences, Daejeon 305-811, Republic of Korea
Email: yongkim@kaist.edu

Min Gi Lee
Affiliation: Computer, Electrical and Mathematical Sciences and Engineering, 4700 King Abdullah University of Science and Technology, Thuwal 23955-6900, Kingdom of Saudi Arabia
Email: mgleemail@gmail.com

DOI: https://doi.org/10.1090/qam/1368
Received by editor(s): May 14, 2013
Published electronically: June 23, 2015
Additional Notes: This research was supported by the project of National Junior Research Fellowship of the National Research Foundation of Korea under grant number 2011-0013447.
Article copyright: © Copyright 2015 Brown University

American Mathematical Society